MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100208HFRM-V-3D-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 05/17/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The pusher of the device was returned for evaluation and the attachment monofilament profile had a mushroom shape, indicating that a thermal detachment had occurred during the procedure.There was no fault to the circuitry of the pusher, as it had passed resistance and continuity testing, and no short condition was present.The pusher was damaged in multiple location along its length.The conditions or circumstances that led to the damage found on the pusher could not be identified, but the damage is consistent with the device experiencing forces over specification.The instructions for use (ifu) identifies premature coil detachment and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that mv coils were utilized to treat a seriously ill patient with a ruptured aneurysm of the anterior communicating artery.After successful placement of four coils, the surgeon reported difficulty in repositioning of the 5th embolization coil.The coil apparently detached during repositioning, could not be removed, and approximately 4cm of the coil was left in the ica and a1 segment of the aca.A stent was placed to affix the coil to the walls of the vessel.The patient was reported to have passed away the following day as a result of a re-bleed of the aneurysm.The neurosurgery team considered the surgery extremely high risk given the patient's pre-procedure condition, and reported that the death was not due to the challenges encountered in the procedure.

Brand Name
HYDROSOFT 3D
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12029245
Report Number2032493-2021-00230
Device Sequence Number3388498
Product Code HCG
UDI-Device Identifier00816777026521
UDI-Public(01)00816777026521(11)201208(17)251130(10)2012085W6
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number100208HFRM-V-3D-A2
Device Catalogue Number100208HFRM-V
Device Lot Number2012085W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;